MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401040
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The amplatz guidewire was returned.Visual analysis of the device revealed that the guidewire was unraveled and the coil wire was stretched and broken at the distal end.In addition, the core wire was also broken.With the available information, boston scientific concludes that reported guidewire corewire and coilwire were broken.Based on the condition of the returned device, engineers determined that it is likely that it was caused by the way in which the device was handled (excessively and/or forcefully) during procedure or during interaction with the other devices.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff guidewire was used in the kidneys during a retrograde intrarenal surgery (rirs) procedure on (b)(6) 2020.During the procedure, the amplatz guidewire was unraveled.The procedure was completed with another amplatz super stiff guidewire.There were no reported patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed reportable based on the investigation results of corewire and coil wire broken.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11426497
Report Number3005099803-2021-00951
Device Sequence Number4076235
Product Code EZB
UDI-Device Identifier08714729752660
UDI-Public08714729752660
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberM0066401040
Device Catalogue Number640-104S
Device Lot Number0025824343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR